MAUDE Adverse Event Report: CONVATEC L3C0600 - CURE PRODUCTS

CONVATEC L3C0600 - CURE PRODUCTS
Model Number 510815
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Tissue Breakdown (2681)
Type of Reportable Event Malfunction
Event or Problem Description
End user's wife states only in the last month some of the ultram14c catheters, qty unknown, from several mu, unknown lot #/s had sharp edges at the tip of them, she describes "like if you were to cut a little piece of plastic, like a nib on there." her and her husband did think it was a manufacture defect after they realized this.She said sometimes he would notice a few "drops of blood" in his underwear after cathing with the affected catheters.He also said it was a little painful going in in urethra with the affected catheters but he still used the catheters since it wasn't every single one and before use "you couldn't see it (the defect) but you could feel it at the edge." he is on baby aspirin daily 81mg nightly as well.She said he also knows always to place the coude tip upwards in proper position when cathing.He was at the urologist last week friday for regular follow up.He gets his lupron injection every 3 months and prolia injection from his urologist as he had a prostate cancer diagnosis in 2018 and had undergone radiation for this which she said negatively affected "many of his internal organs." shortly after this he was diagnosed with bladder cancer and most recently he was found to have reoccurrence of his prostate cancer.He mentioned this bleeding from the alleged catheter defect to his doctor who examined him and determined he has scar tissue build up in his urethra and he is going to have a procedure she said to dilate/remove the scar tissue on (b)(6) of this year.She said the doctor did say this trauma from the defected catheters could have contributed to his scar tissue buildup in his urethra which he did not have 3 month ago.He has since discontinued use of these catheters.
 
Additional Manufacturer Narrative
Common device name: cure ultra® ready-to-use catheter for men.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Fda registration number: reporting site: (b)(6).Manufacturing site: (b)(6).

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14187253
Report Number1049092-2022-00216
Device Sequence Number2931944
Product Code GBM
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number510815
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale